coating on the tongue
I have a rather weird question. Does anyone ever experience a white coating on your tongue? I get that sometimes after taking my muscle relaxer and then I have overwhelming urge that I have to go brush my teeth and tongue until it is gone. Weird, I know but I don't know where it comes from. Is it from the medications or is it something else? Thanks for reading. Take care!
I get something like this from time to time--it seems to be correlated to something I eat (Hot Tamales for example). My tongue actually swells up until it looks white.
Once I had thrush (I was on antibiotics in the hospital) and it was of course, antibiotic related.
I'd talk to your doc about this--until you know exactly what's causing it, you don't know how to make it go away.
Yup - could be thrush. If it hangs around and comes back and/or you see white spots in your throat, too. If you are on immunesuppresants or antibiotics recently that could cause thrush.
haha, it's simple.... drink more water.
uummmmm........I drink water all day. It's all I drink except for the morning cuppa! :?
uummmmmm.... ok, maybe too much water (or at least that's how u made it sound), and ur flushing away all of your nutrients, minerals, vitamins, :? .. as well
OK Tu Pac thanks for the advice!
The white coating on the tongue seems to happen to many of us with Lupus, we get almost twice as much coating on our tongues as those without Lupus. There does not seem to be a definate answer as to what causes it. Myself, I use a tongue scraper each time that I brush my teeth (at least twice a day). If I do not scrape my tongue, the coating builds up and interferes with my taste buds. So, tongue scraping is a regular part of my oral hygeine. I also use anti-fungal mouthwash regularly.
Patients with lupus are more susceptible to infections because they have altered immune systems, and also because many patients are on treatment (steroids & cytotoxics) that suppresses immune system function, leaving them more prone to infection. The most common fungal infection seen in lupus is candida (thrush). Thrush is caused by a fungus called Candida albicans. This organism lives in your mouth and is usually kept in check by healthy organisms that also live there. However, when your resistance to infection is low, the fungus can grow, leading to lesions in your mouth and on your tongue. Thrush appears as whitish, velvety plaques in the mouth and on the tongue. Underneath the whitish material, there is red tissue that may bleed. The lesions can slowly increase in number and size. If you are immunocompromised (for example, you are HIV positive or receiving chemotherapy), the infection can spread to other organs, like the esophagus (causing pain with swallowing), or throughout your body.
There are two goals when treating oral thrush in adults. The first is to improve your immune system's ability to function - for many of us, that is a difficult task. The second is to directly treat the infection. For this purpose, your doctor may prescribe an antifungal mouthwash or lozenges to suck on. These are usually used for 5-10 days. If they don't work, other medication may be prescribed. In adults, oral candidiasis can be cured. However, the long-term outlook is dependent on your immune status and the cause of the immune deficit.
Some also call the coating "The Yeast Syndrome", it is also known as chronic candidiasis, the chronic candida syndrome, and candida related complex. You will find that this syndrome is still unaccepted by some medical doctors, but most doctors do recognize Thrush.
In either case, we must be diligent in our oral care and the coating on your tongue is not that unusual...so you are not alone
Peace and Blessings